MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis ipp presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed a crack in the right cylinder connecting tube.As a result, both cylinders and the pump were replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.Microscope inspection revealed the first cylinder had a hole at the corner of a fold in the proximal end and wear at the fold in the proximal end and middle of the cylinder.Leakage testing of the first cylinder found there was a fluid leak from the location of the hole in the proximal end.Microscopic inspection revealed the second cylinder had wear at the fold in the proximal end and middle of the cylinder.Leakage testing of the second cylinder found there were no fluid leaks.Microscope inspection revealed the ms pump kink resistant tubing (krt) had wear to the filament and did not pass the test.Leakage and functional testing for the ms pump were passed.Based on the information available and analysis results, the allegations of mechanical issue and hole/perforation were most likely determined to be due to the leak from the corner of a fold in first cylinder.A conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed a crack in the right cylinder connecting tube.As a result, both cylinders and the pump were replaced.No patient complications were reported.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22414157
Report Number2124215-2025-44327
Device Sequence Number9664485
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)200818(10)100253005
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/18/2020
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number100253005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP LOT 104461002, UPN 72404310.; PUMP LOT 104461002, UPN 72404310.; RESERVOIR LOT 107471014, UPN 72404161.; RESERVOIR LOT 107471014, UPN 72404161.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale